A 23-year-old female asked:
On the merina iud does bleeding get heavier for a couple days then lighter? i'm breastfeeding full time a 2 month old. just dnno if it was my period.
1 doctor answer • 2 doctors weighed in
Dr. Aileen Caceresanswered
Specializes in Obstetrics and Gynecology
Mirena (levonorgestrel) IUD: Mirena (levonorgestrel) iud provides contraception and also bleeding control. Periods can manifest themselves as heavier bleeding the first days with a decrease in bleeding as the days go on. Also note that as time progresses, your bleeding may completely disappear with the Mirena (levonorgestrel) and this is normal.
Created for people with ongoing healthcare needs but benefits everyone.
5.1k viewsReviewed >2 years ago
Last updated Jun 30, 2014
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.